By Topic

Asymptotically efficient adaptive allocation schemes for controlled i.i.d. processes: finite parameter space

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Agrawal, R. ; Dept. of Electr. Eng. & Comput. Sci., Michigan Univ., Ann Arbor, MI, USA ; Teneketzis, D. ; Anantharam, V.

The authors consider a controlled i.i.d. (independently identically distributed) process whose distribution is parametrized by an unknown parameter theta belonging to some known parameter space Theta , and a one-step reward associated with each pair of control and the following state of the process. The objective is to maximize the expected value of the sum of one-step rewards over an infinite horizon. By introducing the loss associated with a control scheme, it is shown that the problem is equivalent to minimizing this loss. Uniformly good adaptive control schemes are defined and emphasized. A lower bound on the loss associated with any uniformly good control scheme is developed. Finally, an adaptive control scheme is constructed whose loss equals the lower bound, and is therefore asymptotically efficient.<>

Published in:

Automatic Control, IEEE Transactions on  (Volume:34 ,  Issue: 3 )